What is The Tyndall Effect with dermal fillers?
The Tyndle effect is where the dermal filler product appears blue under the skin due to a light scattering of the particles in the filler.
What causes this blue effect (Tyndal Effect) with dermal fillers to occur ?
The blue appearance after dermal filler can be more common in these situations:
- When there is a lump of product under the skin, or
- When the dermal filler product is placed too superficially in the skin
- When the patient has very fine skin in the treatment area
- When tear troughs are being injected
Or it may be a combination of these factors.
Sometimes it just occurs unexpectedly.
How to avoid Tyndall Effect?
There is not much that the patient can do to avoid the Tyndall effect, but here are techniques that the doctor can use:
- Avoid depositing a large bolus of product in one area. It is better to lay down multiple threads or small deposits
- If the doctor sees the blue appearance start to occur, they should immediately change planes of injecting, ie go deeper with their needle if possible.
How to treat Tyndall Effect (blue appearance of the skin where filler has been injected)?
- If the product is superficial, then a needle can be used to open the skin and product can be squeezed out
- Massage may help
- If the above treatments don’t work then injection of hyalase (hyaluronidase) may be used.
Images of Blue appearance of dermal filler product in/under skin (Tyndall effect)
NB Blue lump of dermal filler under right eye
NB Blue lump of dermal filler product under right eye, Tyndall Effect
NB Blue lump of dermal filler under right eye, Tyndall Effect
NB Blue lump of dermal filler under right eye.